Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 13, 2007, 6:13 AM CDT for Orange County, Texas; Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2007, 6:13 AM CDT (11:13 UTC)
- Expired
- Sep 13, 2007, 10:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Calcasieu Parish, LA, Jefferson Davis Parish, LA, Orange County, TX
The radar
The Lake Charles radar (KLCH), 22 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 131114
FFWLCH
LAC019-053-TXC361-131515-
/X.NEW.KLCH.FF.W.0008.070913T1113Z-070913T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 AM CDT THU SEP 13 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WEST ORANGE...VIDOR...ORANGE...
MAURICEVILLE...BRIDGE CITY...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...WESTLAKE...VINTON...SULPHUR...
STARKS...MOSS BLUFF...LAKE CHARLES...IOWA...HAYES...DE QUINCY...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...WELSH...JENNINGS...FENTON...ELTON...
* UNTIL 1015 AM CDT
* AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLIS
6 TO 7 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3047 9263 3021 9263 3011 9264 3007 9272
3007 9373 2999 9386 3008 9406 3022 9408
3022 9372 3024 9368 3031 9369 3033 9374
3040 9374 3039 9347 3048 9347 3048 9339
3039 9339 3040 9310 3043 9305 3043 9275
3048 9276
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 4:57 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 13, 4:57 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 AM CDT THU SEP 13 2007
.SHORT TERM...
HURRICANE HUMBERTO MADE LANDFALL EARLIER THIS MORNING WEST OF SEA
RIM STATE PARK AND CONTINUES INLAND THIS MORNING ACROSS JEFFERSON
AND ORANGE COUNTIES. WIND GUSTS UP TO 85 MPH HAVE BEEN REPORTED
WITH NUMEROUS REPORTS OF WIND DAMAGE IN THE PORT ARTHUR AND
NEDERLAND AREAS. TIDAL FLOODING HAS ALSO BEEN REPORTED ALONG THE
COAST WITH ROADS UNDERWATER IN SABINE PASS AND PARTS OF CAMERON
PARISH.
HAVE ISSUED AN INLAND TROPICAL STORM WARNING FOR AREAS FURTHER
INLAND ALONG THE NHC FORECAST TRACK OF THE HURRICANE. THE SYSTEM
WILL CONTINUE TO WEAKEN AS IT MOVES FURTHER INLAND BUT TROPICAL
STORM FORCE WINDS WILL CONTINUE TO BE POSSIBLE ALONG THE TRACK OF
THE CENTER. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TONIGHT
FOR ALL ZONES. TORNADO WATCH ALSO CONTINUES ALONG AND SOUTH OF
I-10 CORRIDOR AND HAVE SEEN STRONG VELOCITY COUPLETS AT TIMES THIS
MORNING IN ACADIANA.
.LONG TERM...
DID NOT HAVE MUCH TIME TO LOOK AT REST OF FORECAST PAST TODAY BUT
MODELS SUGGEST ONCE HUMBERTO MOVES OUT OF THE REGION...RAIN
CHANCES WILL DROP SIGNIFICANTLY OVER THE WEEKEND INTO NEXT WEEK AS
DRIER AND SLIGHTLY COOLER AIR FILTERS INTO THE AREA.
&&
.AVIATION...
VERY BAD DAY FOR FLYING WITH VLIFR CONDITIONS AT TIMES AT ALL TAF
SITES WITH GUSTY WINDS AND HEAVY RAINFALL.
&&
.MARINE...
HURRICANE WARNING WILL CONTINUE FOR COASTAL WATERS BETWEEN HIGH
ISLAND AND CAMERON FOR ANOTHER HOUR OR SO BEFORE BEING REPLACED
WITH A TROPICAL STORM WARNING. CONDITIONS WILL CONTINUE TO BE
HAZARDOUS ACROSS ALL OF THE COASTAL WATERS
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 82 73 89 71 / 100 60 50 20
KBPT 82 71 89 71 / 100 60 40 20
KAEX 81 70 89 67 / 100 60 50 20
KLFT 82 72 88 71 / 100 60 50 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
INLAND HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON.
HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON.
INLAND TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: VERMILION.
INLAND TROPICAL STORM WARNING UNTIL 3 PM THURSDAY FOR THE
FOLLOWING ZONES: BEAUREGARD...CALCASIEU...AND JEFFERSON
DAVIS.
INLAND TROPICAL STORM WARNING LATE THIS MORNING AND THIS
AFTERNOON FOR THE FOLLOWING ZONES:
ALLEN...RAPIDES...AND VERNON.
TX...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
INLAND TROPICAL STORM WARNING FOR THE
FOLLOWING ZONES: JASPER...NEWTON...AND ORANGE.
HURRICANE WARNING UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
JEFFERSON.
INLAND HURRICANE WARNING UNTIL 6 AM THURSDAY FOR THE FOLLOWING
ZONES: JEFFERSON.
INLAND TROPICAL STORM WARNING UNTIL 10 AM THURSDAY FOR THE
FOLLOWING ZONES: JEFFERSON.
TORNADO WATCH UNTIL 10 AM THURSDAY FOR THE FOLLOWING ZONES:
JEFFERSON...AND ORANGE.
GM...HURRICANE WARNING UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...AND WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA OUT 20 NM.
TROPICAL STORM WARNING FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM.
SMALL CRAFT ADVISORY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...AND WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
&&
SHAMBURGERHazardous weather outlook, Sep 13, 5:25 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 525 AM CDT THU SEP 13 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-141030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 525 AM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE HUMBERTO WILL WEAKEN TO A TROPICAL STORM THIS MORNING WHILE MOVING NORTHEASTWARD FROM SOUTHEAST TEXAS INTO SOUTHWEST AND CENTRAL LOUISIANA TODAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE NEAR AND TO THE EAST OF THE PATH OF THE CENTER OF THE SYSTEM...GENERALLY ALONG A LINE FROM ORANGE TO ALEXANDRIA. WIDESPREAD SHOWERS AND THUNDERSTORMS WITH POTENTIAL FLOODING WILL ALSO BE POSSIBLE...WITH RAINFALL AMOUNTS OF 5 TO 10 INCHES LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS WILL IMPROVE OVER THE WEEKEND INTO EARLY NEXT WEEK AS DRIER AIR FILTERS INTO THE REGION...WITH LITTLE PRECIPITATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TODAY FOR HURRICANE HUMBERTO. SHAMBURGER
In the hours before
Local storm report, Sep 13, 4:03 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
403 AM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HURRICANE PORT ARTHUR 29.90N 93.93W
09/13/2007 JEFFERSON TX COUNTY OFFICIAL
WIDESPREAD POWER OUTAGES WITH STREETS FLOODED.
&&
SHAMBURGERLocal storm report, Sep 13, 4:44 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 AM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HURRICANE PORT ARTHUR 29.90N 93.93W
09/13/2007 JEFFERSON TX TRAINED SPOTTER
PORTION OF APARTMENT COMPLEX ROOF BLOWN OFF AND LANDED ON
FOUR VEHICLES.
&&
MMARCOTTLocal storm report, Sep 13, 4:50 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 AM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM HURRICANE BEAUMONT 30.09N 94.14W
09/13/2007 JEFFERSON TX ASOS
SUSTAINED WINDS OF 54 MPH WITH GUSTS TO 84 MPH.
&&
MMARCOTTLocal storm report, Sep 13, 5:22 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 AM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 AM HURRICANE 5 S BEAUMONT 30.02N 94.14W
09/13/2007 JEFFERSON TX BROADCAST MEDIA
WIND GUST TO 74 MPH AT ODOM ACADEMY IN SOUTH BEAUMONT.
REPORTED BY KFDM-TV.
&&
SHAMBURGERLocal storm report, Sep 13, 5:36 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 AM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM HURRICANE VINTON 30.20N 93.58W
09/13/2007 CALCASIEU LA LAW ENFORCEMENT
ESTIMATED HURRICANE FORCE WIND GUSTS WITH TREES DOWN
ACROSS HIGHWAY 109. REPORTED BY VINTON PD.
&&
SHAMBURGERLocal storm report, Sep 13, 6:00 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD VIDOR 30.13N 94.00W
09/13/2007 ORANGE TX LAW ENFORCEMENT
I-10 WESTBOUND CLOSED AT OLD HWY 90 IN VIDOR DUE TO
FLOODING. REPORTED BY VIDOR PD.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:56 PM CDT | Inland Tropical Storm Warning | LCH | 14 hr | |
| Sep 13, 12:59 AM CDT | Inland Hurricane Warning | LCH | 5 hr | |
| Sep 13, 1:33 AM CDT | Flash Flood Warning | LCH | Jefferson | 117 min |
| Sep 13, 2:12 AM CDT | Flash Flood Warning | LCH | Orange | 4 hr |
| Sep 13, 3:33 AM CDT | Flash Flood Warning | LCH | Jefferson | 4 hr |
| Sep 13, 6:04 AM CDT | Flash Flood Warning | LCH | Newton | 4 hr |
| Sep 13, 9:29 AM CDT | River Flood Warning | LCH | Newton, Orange | 6 days |
| Sep 13, 9:29 AM CDT | River Flood Warning | LCH | Jefferson | 11 hr |
| Sep 12, 10:44 PM CDT | River Flood Warning | LCH | Calcasieu | 22 hr |
| Sep 12, 10:44 PM CDT | River Flood Warning | LCH | Calcasieu | 22 hr |
| Sep 13, 2:16 AM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis | 4 hr |
| Sep 13, 4:15 AM CDT | Tornado Warning | LCH | Vermilion | 30 min |
| Sep 13, 4:56 AM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Vermilion | 4 hr |
| Sep 13, 9:29 AM CDT | River Flood Warning | LCH | Rapides | 4 days |
| Sep 13, 9:29 AM CDT | River Flood Warning | LCH | Calcasieu | 11 hr |
| Sep 13, 9:59 AM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 3 hr |
| Sep 13, 12:49 PM CDT | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 3 hr |
| Sep 13, 1:41 PM CDT | Coastal Flood Warning | LCH | Saint Martin | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2007Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.